Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 12, NWS Birmingham, AL

February 4, 20164 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Feb 4, 2016, 1:40 PM CST for 4 counties in Alabama. It took effect at Feb 5, 2016, 12:00 AM CST. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2016, 1:40 PM CST (19:40 UTC)
In effect from
Feb 5, 2016, 12:00 AM CST
Expired
Feb 6, 2016, 10:00 AM CST
In force
34 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).

Action stage
101 ft
Minor stage
101 ft
Moderate stage
110 ft
Major stage
118 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

971 
WGUS44 KBMX 041940
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
140 PM CST THU FEB 4 2016

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Gainesville Lock and Dam Affecting Greene...
  Hale...Marengo and Sumter Counties.

.Heavy rainfall above 3 inches occurred Tuesday night February Second across the
Tombigbee river basin.  Water levels for Gainsville are now expected to reach flood
stage by tomorrow night on Friday. Water levels will crest at 101.3 feet then begin
to subside.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-050740-
/O.NEW.KBMX.FL.W.0012.160205T0600Z-160206T1600Z/
/GNSA1.1.ER.160205T0600Z.160205T1800Z.160206T0400Z.NO/
140 PM CST THU FEB 4 2016

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  The Tombigbee River At Gainesville Lock and Dam.
* from late tonight to Saturday morning...or until the Warning is 
  cancelled.
* At  1:30 PM Thursday The stage Was 99.3 feet. 
* Flood Stage is 101.0 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by after midnight tonight  and 
  continue to rise to near 101.3 feet by tomorrow early afternoon . 
  The river will fall below Flood Stage by tomorrow late evening .
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$
1 follow-up statement
617 
WGUS84 KBMX 050204
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CST THU FEB 4 2016


...The flood warning is cancelled for the Tombigbee River At 
Gainesville Lock and Dam...

Repet the Flood warning for the Tombigbee river at Gainsville is cancelled..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-119-050234-
/O.CAN.KBMX.FL.W.0012.000000T0000Z-160206T1600Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
804 PM CST THU FEB 4 2016

The Flood Warning is cancelled for
  The Tombigbee River At Gainesville Lock and Dam.
* At  7:30 PM Thursday The stage Was 99.9 feet. 
* Flood Stage is 101.0 feet. 
* Forecast...The river will crest below Flood Stage at  feet tomorrow
  morning .
* Impact...At 101.0 feet...Flooding of low lying agricultural and 
  wooded lands in the area occurs. 

&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
          3257 8809 3285 8822         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:25 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 4, 11:25 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CST THU FEB 4 2016

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

IT'S SHAPING UP TO BE A NICE...BUT SOMEWHAT COOL...DAY ACROSS
CENTRAL ALABAMA. SFC HIGH PRESSURE CONTINUES TO SLOWLY BUILD INTO
THE AREA FROM THE WEST WITH BRISK NORTHERLY WINDS. WINDS WILL GUST
UPWARDS OF 20-25 MPH THIS AFTERNOON AND EVENING. BASED ON WARMING
TRENDS OVER THE PAST FEW HOURS HAVE BUMPED UP HIGHS A DEGREE OR
TWO IN SOME LOCATIONS. TEMPS SHOULD TOP OUT IN THE MID/UPPER 40S
IN THE NORTH AND THE MID 50S IN THE SOUTHEAST.

19

&&

.AVIATION...
18Z TAF DISCUSSION.

ONLY AVIATION CONCERN TODAY WITH BE BREEZY NNW WINDS. GUSTS UP TO
20 KTS WILL BE COMMON AT ALL TAF SITES THIS AFTERNOON AND EVENING.
THE GUSTY CONDITIONS WILL SUBSIDE FROM NORTH TO SOUTH WITH GUSTS
POSSIBLY CONTINUING UNTIL 06Z AT MGM/TOI.

19

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. A COLDER AND
DRIER AIR MASS WILL SETTLE OVER THE REGION TODAY AND FRIDAY.
RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE TO UPPER 20S
FRIDAY AFTERNOON. RAIN FREE CONDITIONS EXPECTED THROUGH SUNDAY.

58/ROSE

&&

.PREV DISCUSSION...
/ISSUED 337 AM CST THU FEB 4 2016/

A PUSH OF DRIER AND COLDER AIR HAS KEPT SURFACE WINDS IN THE 5-15
MPH RANGE DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE MUCH
COLDER TODAY WITH HIGHS AVERAGING ABOUT 5 DEGREES BELOW NORMAL
FOR EARLY FEBRUARY. SOME LINGERING HIGH CLOUDS ACROSS SOUTHEAST
ALABAMA WILL SHIFT OUT OF THE AREA BY LATE MORNING AS A SHORT
WAVE TROF MOVES THROUGH THE REGION. THE COMBINATION OF CLEAR SKIES
AND A 1032MB SURFACE BUILDING INTO THE AREA FROM THE WEST WILL
ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS ALL OF CENTRAL
ALABAMA TONIGHT. TEMPERATURES ON FRIDAY WILL BE SIMILAR TO TODAY
WITH MOSTLY CLEAR SKIES.

A VERY ACTIVE AND PROGRESSIVE UPPER FLOW PATTERN FOR THE NEXT
SEVEN DAYS. ANOTHER SHORT WAVE TROF WILL ROTATE THROUGH THE
CENTRAL GULF COAST STATES OVER THE WEEKEND. THE AIR MASS WILL BE
TOO DRY FOR ANY PRECIPITATION...BUT THERE WILL BE SOME MID TO HIGH
LEVEL CLOUDS. A MORE SUBSTANTIAL SHORT WAVE TROF WILL DIG
SOUTHWARD ON SUNDAY AS A PIECE OF THE POLAR VORTEX BREAKS OFF AND
DROPS INTO THE OHIO VALLEY REGION. THIS WILL LIKELY BE SOME OF THE
COLDEST AIR TO REACH THE LOWER 48 STATES THIS WINTER SEASON. THE
BRUNT OF THE COLD AIR MASS WILL LIKELY AFFECT CENTRAL ALABAMA
TUESDAY AND WEDNESDAY. A BAND OF LIGHT RAIN WILL PRECEDE THE
ARRIVAL OF THE FIRST ARCTIC FRONT LATE SUNDAY NIGHT AND MONDAY
MORNING. THE LOW LEVELS WILL LIKELY BE TOO WARM FOR ANY WINTER
MIXTURE AND KEPT EVERYTHING IN THE LIQUID FORM. THE AIR MASS WILL
GRADUALLY GET COLDER AS SEVERAL WAVES OF COLDER AIR ROTATE AROUND
THE COLD UPPER CORE LOW. NORTH ALABAMA WILL BE ON THE SOUTHERN
FRINGES OF ANY ASSOCIATED BANDS OF PRECIPITATION...AND KEPT LOW
POPS THROUGH WEDNESDAY. AFTER MIDNIGHT MONDAY NIGHT...LOW LEVEL
THICKNESS PROFILES SUPPORT FROZEN PRECIPITATION...AND LIGHT SNOW
SNOW FORECAST FOR AREAS NORTH OF I-20. A GRADUAL WARM-UP AFTER
WEDNESDAY AS THE COLD CORE UPPER LOW SHIFTS OFF THE ATLANTIC COAST
AND LOW LEVEL WINDS BECOME WESTERLY WITH A DRY AIR MASS IN PLACE.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  26  48  27  51 /   0   0   0   0  10
ANNISTON    51  28  48  28  50 /   0   0   0   0  10
BIRMINGHAM  49  28  50  30  53 /   0   0   0   0  10
TUSCALOOSA  51  28  52  30  53 /   0   0   0   0  10
CALERA      50  30  50  30  53 /   0   0   0   0  10
AUBURN      52  30  50  31  52 /  10   0   0   0  10
MONTGOMERY  55  30  52  31  55 /   0   0   0   0  10
TROY        56  31  51  31  54 /  10   0   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 4, 5:00 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST THU FEB 4 2016

ALZ011>015-017>050-051400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
500 AM CST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

RIVER FLOODING WILL BE POSSIBLE ALONG PORTIONS OF THE CAHABA...
TOMBIGBEE...BLACK WARRIOR AND CATOMA CREEK BASINS INTO THE EARLY
PORTIONS OF THE WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 4, 10:07 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 AM CST THU FEB 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND DMG     3 W BOLIGEE             32.75N 88.08W
02/02/2016                   GREENE             AL   FIRE DEPT/RESCUE

            APPROXIMATELY 20 TO 30 TREES DOWNED OR DAMAGED BY WINDS.
            TIME ESTIMATED BY RADAR. UPDATED FOR EVENT TIME.

1210 AM     TSTM WND DMG     AKRON                   32.88N 87.74W
02/03/2016                   HALE               AL   EMERGENCY MNGR

            27 TREES REPORTED DOWN ACROSS HALE COUNTY. ONE VEHICLE
            ACCIDENT WITH NO INJURIES ON ALABAMA COUNTY ROAD 34. ONE
            HOME DAMAGED AND TWO OUTBUILDINGS DAMAGED. TIME ESTIMATED
            FROM RADAR. UPDATED FOR EVENT TIME.

&&

TGOGGINS

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.